The EMS Publishing House is now EMS Press and has its new home at ems.press.

Please find all EMS Press journals and articles on the new platform.

Zeitschrift für Analysis und ihre Anwendungen


Full-Text PDF (1124 KB) | Metadata | Table of Contents | ZAA summary
Volume 14, Issue 3, 1995, pp. 575–591
DOI: 10.4171/ZAA/640

Published online: 1995-09-30

A Variational Approach to Boundary Value Problems for a Class of Nonlinear Systems of Mixed Type

H.-P. Gittel[1]

(1) Universität Leipzig, Germany

Transonic small disturbance theory in two dimensions leads to a nonlinear first-order system of mixed type. For such systems corresponding variational problems are formulated. These minimum problems are studied on closed sets of admissible functions satisfying certain boundedness constraints and entropy conditions. Existence theorems can be proved though the functionals need not be convex and the given sets are not compact. Furthermore, some properties of minimizers are derived.

Keywords: Transonic flows, generalized solutions, variational problems, entropy conditions, weak lower semi-continuity

Gittel H.-P.: A Variational Approach to Boundary Value Problems for a Class of Nonlinear Systems of Mixed Type. Z. Anal. Anwend. 14 (1995), 575-591. doi: 10.4171/ZAA/640